Alert archive / Maine / Coastal Flood Statements in 2017
Coastal Flood Statement 13, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at May 27, 2017, 2:34 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 28, 2017, 12:00 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2017, 2:34 PM EDT (18:34 UTC)
- In effect from
- May 28, 2017, 12:00 AM EDT
- Expired
- May 28, 2017, 2:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WHUS41 KGYX 271834 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 234 PM EDT SAT MAY 27 2017 ...MINOR SPLASH-OVER AND ISOLATED MINOR COASTAL FLOODING EXPECTED AROUND THE TIME OF HIGH TIDE TONIGHT... .ANOTHER ASTRONOMICAL HIGH TIDE WILL OCCUR LATER TONIGHT. THE HIGH TIDE AT PORTLAND HARBOR WILL BE 11.9 FEET AT 115 AM. A MINIMAL STORM SURGE OF LESS THAN A HALF FOOT IS EXPECTED TONIGHT, BRINGING THE STORM TIDE TO JUST OVER 12 FEET. THIS WILL LEAD TO MINOR COASTAL FLOODING TONIGHT, ALONG WITH THE POSSIBILITY OF MINOR SPLASH-OVER. DO NOT DRIVE THROUGH FLOODED ROADWAYS! NIGHTTIME DRIVING MAY BE PARTICULARLY DANGEROUS NEAR VULNERABLE SHORELINE ROADS TONIGHT. MEZ023>028-NHZ014-280245- /O.NEW.KGYX.CF.S.0013.170528T0400Z-170528T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 234 PM EDT SAT MAY 27 2017 ...MINOR SPLASH-OVER AND ISOLATED MINOR COASTAL FLOODING EXPECTED AROUND THE TIME OF HIGH TIDE TONIGHT... * LOCATION...THE SOUTHWEST AND MIDCOAST OF MAINE AND SEACOAST OF NEW HAMPSHIRE. * COASTAL FLOODING AND SPLASH-OVER...MINOR. * TIMING...NEAR THE TIME OF HIGH TIDE. * IMPACTS...MINOR FLOODING MAY OCCUR ALONG THE WHARF SIDE STREETS AND PARKING LOTS IN PORTLAND, GRANITE POINT ROAD IN BIDDEFORD AND THE BACKBAY AREA OF HAMPTON. MINOR SPLASH-OVER MAY OCCUR IN SACO NEAR THE TIME OF HIGH TIDE. $$
3 follow-up statements
541 WHUS41 KGYX 280233 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1033 PM EDT SAT MAY 27 2017 ...MINOR SPLASH-OVER AND MINOR COASTAL FLOODING EXPECTED AROUND THE TIME OF HIGH TIDE TONIGHT... .ANOTHER ASTRONOMICAL HIGH TIDE WILL OCCUR LATER TONIGHT. THE HIGH TIDE AT PORTLAND HARBOR WILL BE 11.9 FEET AT 115 AM. A MINIMAL STORM SURGE OF LESS THAN A HALF FOOT IS EXPECTED TONIGHT, BRINGING THE STORM TIDE TO JUST OVER 12 FEET. THIS WILL LEAD TO MINOR COASTAL FLOODING TONIGHT, ALONG WITH THE POSSIBILITY OF MINOR SPLASH-OVER. DO NOT DRIVE THROUGH FLOODED ROADWAYS! NIGHTTIME DRIVING MAY BE PARTICULARLY DANGEROUS NEAR VULNERABLE SHORELINE ROADS TONIGHT. MEZ023>028-NHZ014-280600- /O.CON.KGYX.CF.S.0013.170528T0400Z-170528T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 1033 PM EDT SAT MAY 27 2017 ...MINOR SPLASH-OVER AND MINOR COASTAL FLOODING EXPECTED AROUND THE TIME OF HIGH TIDE TONIGHT... * LOCATION...THE SOUTHWEST AND MIDCOAST OF MAINE AND SEACOAST OF NEW HAMPSHIRE. * COASTAL FLOODING AND SPLASH-OVER...MINOR. * TIMING...NEAR THE TIME OF HIGH TIDE AROUND 1 AM. * IMPACTS...MINOR FLOODING MAY OCCUR ALONG THE WHARF SIDE STREETS AND PARKING LOTS IN PORTLAND, GRANITE POINT ROAD IN BIDDEFORD AND THE BACKBAY AREA OF HAMPTON. MINOR SPLASH-OVER MAY OCCUR IN SACO NEAR THE TIME OF HIGH TIDE. $$
156 WHUS41 KGYX 280358 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1158 PM EDT SAT MAY 27 2017 ...MINOR COASTAL FLOODING EXPECTED AROUND THE TIME OF HIGH TIDE TONIGHT... DO NOT DRIVE THROUGH FLOODED ROADWAYS! NIGHTTIME DRIVING MAY BE PARTICULARLY DANGEROUS NEAR VULNERABLE SHORELINE ROADS TONIGHT. MEZ023-024-NHZ014-280600- /O.CAN.KGYX.CF.S.0013.170528T0400Z-170528T0600Z/ /O.NEW.KGYX.CF.Y.0010.170528T0400Z-170528T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 1158 PM EDT SAT MAY 27 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... * LOCATION...THE SOUTHERN MAINE COAST AND SEACOAST OF NEW HAMPSHIRE. * COASTAL FLOODING AND SPLASH-OVER...MINOR. * TIMING...NEAR THE TIME OF HIGH TIDE AROUND 115 AM. * IMPACTS...MINOR FLOODING WILL OCCUR ALONG THE WHARF SIDE STREETS AND PARKING LOTS IN PORTLAND, GRANITE POINT ROAD IN BIDDEFORD AND THE BACKBAY AREA OF HAMPTON. MINOR SPLASH-OVER MAY OCCUR IN SACO NEAR THE TIME OF HIGH TIDE. * COASTAL FLOODING...THE TIDE AT PORTLAND SHOULD REACH BETWEEN 12 AND 12.5 FEET AROUND 115 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ MEZ025>028-280600- /O.CON.KGYX.CF.S.0013.170528T0400Z-170528T0600Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 1158 PM EDT SAT MAY 27 2017 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE OVERNIGHT... * LOCATION...THE MIDCOAST OF MAINE. * COASTAL FLOODING AND SPLASH-OVER...MINOR. * TIMING...NEAR THE TIME OF HIGH TIDE AROUND 1 AM. * IMPACTS...MINOR COASTAL FLOODING MAY OCCUR IN THE MORE VULNERABLE AREAS. $$
570 WHUS41 KGYX 280547 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 147 AM EDT SUN MAY 28 2017 MEZ023-024-NHZ014-280700- /O.EXP.KGYX.CF.Y.0010.000000T0000Z-170528T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 147 AM EDT SUN MAY 28 2017 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... $$ MEZ025>028-280700- /O.EXP.KGYX.CF.S.0013.000000T0000Z-170528T0600Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 147 AM EDT SUN MAY 28 2017 ...COASTAL FLOOD STATEMENT WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at May 27, 10:20 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 27, 10:20 AM EDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Gray ME 1020 AM EDT Sat May 27 2017 .SYNOPSIS... Weak high pressure will build over the area today and will shift offshore on Sunday...allowing us a window of dry weather. The next system over the eastern Great Lakes will lift north into Quebec Sunday night and will drag a front toward the region on Monday with rain showers. That front will slowly cross the area late Monday night and Tuesday with unsettled weather. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10 am Update: A significant amount of clearing has occurred across the southern half of NH and extending northwest thru northern VT and will spread east the next few hours as enough subsidence under weak high pres is eroding away the low level marine layer of moisture. Made some signficant adjustments to cloud cover based on more clearing of skies than earlier expected. Due to more solar heating temps may be a bit low and may do another update to increase some max temps. No other changes attm. Update...Minor changes based on latest observational trends. Previous discussion...Trapped low level moisture and weak flow will lead to very slow clearing today. In reality it will be more like gradual lifting of the clouds with some breaks of sun. Mid level temps are still forecast to be on the chilly side...especially across the Ern half of the forecast area...so readings in the low 60s are most likely there. Warming temps in the W at least give us an outside shot as a 70 degree reading in the CT valley. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... The stale air mass lingers over the area tonight into Sun...with little change expected. High pressure will try and nose into the forecast area from the N...but never really quite makes it to clear things out. What it will do as we head into early Sun is make an E-W pressure gradient and develop some onshore flow. Lingering low level moisture plus that light upslope flow...possibly aided by a passing s/wv trof...could lead to some patchy drizzle across Srn NH. This should dry up and lift as daytime heating commences Sun. The exception would be the NE forecast area...where stalled boundary and passing s/wv may spark some showers. More well defined s/wv ridging moving in from the W and subsidence Sun will allow for less cloud cover and warmer temps...with a good chance at some 70s inland. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... The deterministic models remain in decent agreement on the longwave pattern through late next week. We begin the period with a weak shortwave ridge cresting over the forecast area. This ridge is quickly kicked offshore by Monday morning in response to a deepening upper trough over the Great Lakes. The upper trough axis will gradually shift eastward into the northeast CONUS...where it will remain for the balance of the new work week. Temperatures this period should average below normal as troughing dominates across New England. In the dailies...a weak ridge of high pressure will retreat well offshore on Monday. Low pressure centered north of the Great Lakes will push a slow-moving occluded front across the region Monday and Tuesday with onshore flow and the advancing baroclinic zone providing a damp start to the new work week. Behind this frontal system...the unsettled weather will continue as an upper trough remains across the northeast and a series of weak cold fronts or surface troughs cross the area. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Short Term...Areas of MVFR continue as low level moisture is very slowly eroding in the wake of low pressure. There have been some local IFR conditions at times...but I feel that today will trend towards MVFR or VFR. Especially with some afternoon heating...I think VFR CIGs will be most widespread. Tonight across Srn NH we will have to watch for a period of IFR CIGs in onshore flow and DZ. Model forecast soundings suggest a 1 to 2 kft moist layer and weak s/wv trof providing some lift. Confidence is too low to include in the TAFs for PSM and MHT at this time. Conditions will improve to VFR at all terminals Sun. Long Term... Mon - Tue...MVFR in shra with lcl IFR in fog and drizzle. Wed...areas of MVFR in -shra. && .MARINE... Short Term...Some leftover swell continues N of Port Clyde this morning. SCA for hazardous seas will continue at least into the morning before seas diminish. Otherwise weak high pressure will be in control of the waters thru the weekend...and SCA conditions are not expected. Long Term... Mon - Tue...Conditions could approach Small Craft outside the bays. && .TIDES/COASTAL FLOODING... The astronomical high tide in Portland is 11.9 feet MLLW at 119 AM Sunday. Winds are expected to be light and seas low...but high water conditions may require a coastal flood statement. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. &&
Hazardous weather outlook, May 27, 3:26 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 326 AM EDT Sat May 27 2017 MEZ023>028-NHZ014-280730- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 326 AM EDT Sat May 27 2017 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. High astronomical tides are expected again. There is the potential for minor coastal flooding and splash over around the the time of the 1 AM Sunday high tide. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is the potential for minor coastal flooding and splash over around the the time of the 2 AM Monday high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-NHZ001>013-015-280730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 326 AM EDT Sat May 27 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-280730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 326 AM EDT Sat May 27 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:43 PM EDT | Small Craft Advisory for Hazardous Seas | GYX | 9 hr |
Nearby
Coastal Flood Statements in Maine, 2017Coastal Flood Statements in New Hampshire, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.